Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 13, 2009, 3:34 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2009, 3:34 PM HST (01:34 UTC)
- Expired
- Mar 17, 2009, 6:41 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 140134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI MAR 13 2009 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS... .A LOW NORTH OF THE STATE IS PRODUCING STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. AS THE LOW SLOWLY MOVES WESTWARD...AWAY FROM THE STATE...THE WINDS WILL DIMINISH LATE SATURDAY NIGHT INTO SUNDAY MORNING. HIZ028-141445- /O.CAN.PHFO.HW.W.0002.000000T0000Z-090315T1600Z/ /O.NEW.PHFO.WI.Y.0016.090314T0134Z-090315T1600Z/ BIG ISLAND SUMMITS- 334 PM HST FRI MAR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DROPPED BELOW THE WARNING LEVEL. THEREFORE THE WARNING HAS BEEN REPLACED WITH A HIGH WIND ADVISORY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH AT LEAST 6 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
11 follow-up statements
000 WWHW70 PHFO 141324 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SAT MAR 14 2009 HIZ028-150230- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090315T1600Z/ BIG ISLAND SUMMITS- 324 AM HST SAT MAR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE AT LEAST THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUI
000 WWHW70 PHFO 142214 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1214 PM HST SAT MAR 14 2009 HIZ022-151115- /O.EXA.PHFO.WI.Y.0016.000000T0000Z-090315T1600Z/ HALEAKALA SUMMIT- 1214 PM HST SAT MAR 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ028-151115- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090315T1600Z/ BIG ISLAND SUMMITS- 1214 PM HST SAT MAR 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
000 WWHW70 PHFO 150134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SAT MAR 14 2009 HIZ022-028-151445- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090316T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 PM HST SAT MAR 14 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. WINDS ACROSS THE SUMMITS OF THE BIG ISLAND AND HALEAKALA ARE EXPECTED TO REMAIN AT OR ABOVE 30 MPH WITH HIGHER GUSTS THROUGH AT LEAST SUNDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
000 WWHW70 PHFO 151324 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SUN MAR 15 2009 HIZ022-028-160230- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090316T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 324 AM HST SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS ACROSS THE SUMMITS OF THE BIG ISLAND AND HALEAKALA ON MAUI ARE EXPECTED TO REMAIN AT OR ABOVE 30 MPH WITH HIGHER GUSTS THROUGH AT LEAST THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 152011 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1011 AM HST SUN MAR 15 2009 HIZ028-160400- /O.UPG.PHFO.WI.Y.0016.000000T0000Z-090316T0400Z/ /O.NEW.PHFO.HW.W.0003.090315T2011Z-090316T2000Z/ BIG ISLAND SUMMITS- 1011 AM HST SUN MAR 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE RISEN ABOVE 50 MPH...AND ARE EXPECTED TO REMAIN IN THE 40 TO 60 MPH RANGE INTO MONDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE OCCURRING. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-160400- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 1011 AM HST SUN MAR 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM HST MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 160132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN MAR 15 2009 HIZ028-161445- /O.CON.PHFO.HW.W.0003.000000T0000Z-090316T2000Z/ BIG ISLAND SUMMITS- 332 PM HST SUN MAR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... SOUTHWEST WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE EXPECTED TO BE 40 TO 60 MPH INTO MONDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-161445- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 332 PM HST SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... WINDS ARE EXPECTED TO BE 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 161335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON MAR 16 2009 HIZ028-162000- /O.CON.PHFO.HW.W.0003.000000T0000Z-090316T2000Z/ BIG ISLAND SUMMITS- 335 AM HST MON MAR 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... SOUTHWEST WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE EXPECTED TO BE 40 TO 60 MPH THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-162000- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090316T2000Z/ HALEAKALA SUMMIT- 335 AM HST MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... WINDS ARE EXPECTED TO BE 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 161803 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 803 AM HST MON MAR 16 2009 HIZ028-170715- /O.EXT.PHFO.HW.W.0003.000000T0000Z-090317T1600Z/ BIG ISLAND SUMMITS- 803 AM HST MON MAR 16 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-170715- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090317T1600Z/ HALEAKALA SUMMIT- 803 AM HST MON MAR 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ H LAU
000 WWHW70 PHFO 170132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON MAR 16 2009 HIZ028-171445- /O.CON.PHFO.HW.W.0003.000000T0000Z-090317T1600Z/ BIG ISLAND SUMMITS- 331 PM HST MON MAR 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-171445- /O.CON.PHFO.WI.Y.0016.000000T0000Z-090317T1600Z/ HALEAKALA SUMMIT- 331 PM HST MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 171329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST TUE MAR 17 2009 HIZ028-180230- /O.EXT.PHFO.HW.W.0003.000000T0000Z-090318T0600Z/ BIG ISLAND SUMMITS- 329 AM HST TUE MAR 17 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... WINDS AT THE BIG ISLAND SUMMITS WILL BE 40 TO 50 MPH WITH HIGHER GUSTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-180230- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-090318T0600Z/ HALEAKALA SUMMIT- 329 AM HST TUE MAR 17 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... WINDS AT HALEAKALA SUMMIT WILL BE 30 TO 40 MPH WITH HIGHER GUSTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 171641 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 641 AM HST TUE MAR 17 2009 HIZ028-171745- /O.CAN.PHFO.HW.W.0003.000000T0000Z-090318T0600Z/ BIG ISLAND SUMMITS- 641 AM HST TUE MAR 17 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS SPEEDS HAVE DIMINISHED TO BELOW WARNING AND ADVISORY CRITERIA. $$ HIZ022-171745- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-090318T0600Z/ HALEAKALA SUMMIT- 641 AM HST TUE MAR 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:00 AM HST, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 13, 10:00 AM HST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI MAR 13 2009 .SYNOPSIS... COOL NORTHWEST WINDS BEHIND A COLD FRONT WILL LAST THROUGH TONIGHT. A LOW FAR TO THE NORTH WILL MOVE TO JUST NORTH OF KAUAI THIS WEEKEND...LIKELY PRODUCING SOME UNSETTLED WEATHER THROUGH THE SUNDAY...THEN TAPER OFF EARLY NEXT WEEK. TRADE WINDS ARE EXPECTED TO RETURN DURING THE SECOND HALF OF THE WORK WEEK. && .DISCUSSION... THE DEEP LAYERED OCCLUDED LOW CURRENTLY ABOUT 384 NM NE OF THE STATE IS STILL MOVING SW TOWARD THE ISLANDS. BASED ON POES AMSU AND SSM/I DATA GUIDANCE APPEARS TO HAVE INITIALIZED FAIRLY WELL WITH RESPECT TO THE LOW LEVEL MOISTURE FIELD ALONG WITH VARIOUS IMPULSE ROTATING AROUND THE LOW ALSO NOTED IN THE WV IMAGERY. MODELS REMAIN IN GOOD AGREEMENT BRINGING THE LOW TO ABOUT 300 NM NE OF HERE BEFORE BEGINNING TO SLIDE IT W. A BAND OF MOISTURE SHOULD MAKE ITS WAY INTO THE ISLANDS LATER THIS AFTERNOON GIVING WAY TO SLIGHTLY BETTER SHOWER COVERAGE FOR OAHU AND KAUAI AS A WEAK IMPULSE MOVES OVER THE AREA. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG AND WILL LIKELY REMAIN THAT WAY THROUGH TOMORROW NIGHT. THERE ARE NO CHANGES TO THE HIGH WIND WARNING AS OF NOW. AS THE LOW PASSES N OF THE ISLANDS IT WILL SIGNIFICANTLY LOWER MID LEVEL TEMPS AND 500 MG HEIGHTS. BY TONIGHT TIME SURFACE PWAT AND DEWPOINTS WILL HAVE RISEN SLIGHTLY TO JUST OVER 1 INCH AND INTO THE LOW 60S RESPECTIVELY. ANOTHER MORE POTENT IMPULSE LOOKS TO ROTATE INTO THE AREA TONIGHT AROUND THE SW QUADRANT OF THE LOW. MODERATE PVA AND BROAD SCALE LIFT ASSOCIATED WITH THE IMPULSE...ALONG WITH 700-500 MB LAPSE RATES ROUGHLY 6-6.5 C/KM WILL LIKELY TRIGGER A FEW ISOLATED TSTORMS REGARDLESS OF COOLER SURFACE TEMPS AND UNIMPRESSIVE BOUNDARY LAYER MOISTURE. THE HIGHEST CHANCES FOR THUNDER APPEAR TO BE OVER THE FAR NW COASTAL ZONES RIGHT NOW...BUT HAVE ADDED SLIGHT CHANCES TSTORMS TO THE GRIDS FOR OAHU/KAUAI TONIGHT INTO EARLY TOMORROW MORNING GIVEN THE FAVORABLE DYNAMICS ALOFT. THIS WILL LIKELY REQUIRE SOME FINE TUNING THROUGH TODAY AND TONIGHT GIVEN THE UNCERTAINTIES IN THE DISTRIBUTION OF THE COLD POOL AND OTHER SMALLER SCALE DETAILS. THE GRIDS HAVE BEEN AMENDED ACCORDINGLY. THERE IS NO CHANGE IN THE LONG TERM REASONING FROM THE MID SHIFT. WILL REVISIT THIS FOR THIS AFTERNOONS FORECAST PACKAGE. && .PREVIOUS DISCUSSION ISSUED 400 AM HST... THE COLD FRONT THAT PASSED THROUGH THE STATE A DAY OR TWO AGO HAS FALLEN APART SOUTH OF THE BIG ISLAND...LEAVING BEHIND A BAND OF BROKEN TO OVERCAST CLOUDS OVER THE WINDWARD COASTS AND SLOPES OF MAUI AND THE BIG ISLAND. THIS IS A QUITE COMMON POST-FRONTAL CLOUD FORMATION THAT CAN LAST FOR SEVERAL DAYS. ELSEWHERE...SKIES ARE PARTLY CLOUDY. THIS PATTERN WITH MORE CLOUDS THAN BLUE SKIES SHOULD LAST THROUGH TODAY AND MAYBE TONIGHT. AS FOR PRECIPITATION...LOW AVAILABLE MOISTURE WILL LIMIT SHOWERS TO ISOLATED TO SCATTERED IN COVERAGE AND LIGHT IN INTENSITY. A LOW PRESENTLY CENTERED ABOUT 450 MILES NORTHEAST OF KAUAI WILL MOVE TO THE SOUTHWEST ENDING UP JUST NORTH OR NORTHWEST OF KAUAI THIS WEEKEND. THE CLOSE PROXIMITY OF THE LOW WILL LEAD TO A DESTABILIZED ATMOSPHERE...ESPECIALLY OVER THE WESTERN HALF OF THE ISLAND CHAIN. THE PRESENCE OF HEAVY SHOWERS AND THUNDERSTORMS WILL HOWEVER DEPEND ON WHETHER THERE WILL BE ENOUGH MOISTURE AND WHERE THE LOW WILL BE RELATIVE TO THE ISLANDS. FOR NOW WE WILL STICK WITH A SOMEWHAT UNSETTLED WEATHER SCENARIO THIS WEEKEND TAKING INTO ACCOUNT THE POSSIBILITY OF SHOWER BANDS ROTATING COUNTERCLOCKWISE AROUND THE LOW AND ACROSS THE STATE. THERE IS ALSO A CHANCE THAT CONVERGENT LOW LEVEL FLOW INTO THE LOW WILL FOCUS SHOWER BANDS JUST ABOUT ANYWHERE OVER THE STATE. ALSO WITH COLD AIR ALOFT THERE IS AN INCREASED CHANCE FOR THUNDERSTORMS TO DEVELOP ESPECIALLY OVER THE WEST END OF THE ISLAND CHAIN AND OVER WATERS NORTH AND NORTHWEST OF THE STATE. WE WILL HOLD OFF PUTTING HEAVY SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST UNTIL THERE IS GREATER EVIDENCE THAT THEY WILL OCCUR. THE LOW WILL WEAKEN TO AN OPEN TROUGH NEAR KAUAI BY TUESDAY AND WILL PROBABLY TAKE ITS TIME FILLING. PROGS IN FACT WAIT UNTIL THE END OF NEXT WEEK TO BRING BACK THE TRADES. NORTHWEST WINDS OVER THE MAUNA KEA AND MAUNA LOA SUMMITS HAVE INCREASED TO ABOVE 50 MPH...PROMPTING THE UPGRADE OF THE WIND ADVISORY TO A HIGH WIND WARNING. THE STRONG MOUNTAIN TOP WINDS WILL SWING AROUND TO THE SOUTHWEST THIS WEEKEND AND PERSIST THROUGH AT LEAST TUESDAY. && .MARINE... THE LOW HAS PRODUCED A LARGE BUT RELATIVELY SHORT PERIOD NORTH SWELL THAT WILL BUILD THROUGH THE DAY AND PEAK TONIGHT. THE SWELL COMBINED WITH THE NORTH WINDS WILL PRODUCE STORMY CONDITIONS ALONG NORTH AND EAST FACING SHORES. LARGE DISORGANIZED SURF CONTINUES TO IMPACT N AND E FACING SHORES. SURF HEIGHTS ARE CHECKING IN SLIGHTLY HIGHER THAN EXPECTED THIS MORNING SO NUMBERS HAVE BEEN ADJUSTED. THE EXPIRATION TIME REMAINS THE SAME...6 PM TOMORROW. THE ASSOCIATED ADVISORY WILL ALSO BE REVISED AND SENT WITH THE MORNING UPDATE. THE NORTH SWELL AND WIND WAVES WILL LIKELY PRODUCE SURGES IN NORTH FACING HARBORS SUCH AS THE KAHULUI AND HILO HARBORS TODAY THROUGH SATURDAY. A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THIS EVENT. A SMALL CRAFT ADVISORY IS UP FOR ALL HAWAIIAN COASTAL WATERS FOR THE COMBINED SEAS RELATED TO THE LARGE N SWELL...ALTHOUGH WINDS ARE BORDERLINE FOR A FEW SELECT AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH WIND WARNING UNTIL 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && PUBLIC/MARINE...DEJESUS DISCUSSION...CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:26 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 24 hr |
| Mar 14, 6:05 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 14, 7:35 AM HST | Flash Flood Warning | HFO | Honolulu | 2 hr |
| Mar 14, 10:11 AM HST | Areal Flood Advisory | HFO | Honolulu | 94 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.